Alert archive / California / Frost Advisories in 2014
Frost Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 26, 2014, 12:10 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 12:10 AM PST (08:10 UTC)
- Expired
- Dec 26, 2014, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS76 KSGX 260810 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1210 AM PST FRI DEC 26 2014 ...PERIODS OF GUSTY NORTHEAST WINDS FOR ORANGE AND SAN BERNARDINO COUNTIES THROUGH SATURDAY MORNING... ...AREAS OF FROST FOR PORTIONS OF THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS THROUGH EARLY FRIDAY AND AGAIN LATE FRIDAY EVENING INTO SATURDAY MORNING... .GUSTY NORTHEAST WINDS WILL CONTINUE ALONG THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND SOUTHWESTERN SAN BERNARDINO COUNTIES AT TIMES THROUGH SATURDAY MORNING. WITH A COLD DRY ATMOSPHERE IN PLACE...COLDEST OVERNIGHT TEMPERATURES IN PORTIONS OF THE VALLEYS WILL FALL INTO THE UPPER 20S TO MID 30S THE NEXT FEW NIGHTS WITH AREAS OF FROST. CAZ048-261230- /O.NEW.KSGX.FR.Y.0004.141226T0810Z-141226T1600Z/ /O.NEW.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/ /O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1210 AM PST FRI DEC 26 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST FRIDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM FRIDAY TO 9 AM PST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH BELOW PASSES AND CANYONS. * LOCATION FOR WINDS...STRONGEST BELOW PASSES AND CANYONS. * TIMING FOR WINDS...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY. * IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND SHELTERED LOCATIONS THROUGH EARLY FRIDAY MORNING...AND INTO THE UPPER 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE FRIDAY EVENING INTO SATURDAY MORNING. * LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS...ESPECIALLY IN THE CHINO AREA AND IN THE RIVERSIDE COUNTY VALLEYS. * TIMING FOR FROST...PATCHY FROST FOR FRIDAY MORNING FROM A FEW HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-261230- /O.NEW.KSGX.FR.Y.0004.141226T0810Z-141226T1600Z/ /O.NEW.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/ SAN DIEGO COUNTY VALLEYS- 1210 AM PST FRI DEC 26 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST FRIDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM FRIDAY TO 9 AM PST SATURDAY. * TEMPERATURE...FALLING INTO THE UPPER 20S MID 30S IN COLDER WIND SHELTERED LOCATIONS THROUGH EARLY FRIDAY MORNING...AND INTO THE MID 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE FRIDAY EVENING INTO SATURDAY MORNING. * LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS...ESPECIALLY IN THE IN THE INLAND VALLEYS...EXTENDING INTO PORTIONS OF THE WESTERN VALLEYS FOR EARLY SATURDAY. * TIMING FOR FROST...PATCHY FROST FOR FRIDAY MORNING FROM A FEW HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055-057-261230- /O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 1210 AM PST FRI DEC 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS AND BELOW PASSES AND CANYONS. * TIMING...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
1 follow-up statement
980 WWUS76 KSGX 261132 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 332 AM PST FRI DEC 26 2014 ...PERIODS OF GUSTY NORTHEAST WINDS THROUGH SATURDAY MORNING ALONG THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS... ...AREAS OF LATE NIGHT AND EARLY MORNING FROST FOR PORTIONS OF THE VALLEYS AND DESERTS INTO SUNDAY... .GUSTY NORTHEAST WINDS WILL CONTINUE ALONG THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND SOUTHWESTERN SAN BERNARDINO COUNTIES AT TIMES THROUGH SATURDAY MORNING...SPREADING SOUTHWARD INTO RIVERSIDE AND SAN DIEGO COUNTIES LATE TONIGHT THROUGH SATURDAY MORNING. WITH A COLD DRY ATMOSPHERE IN PLACE...THERE WILL BE AREA OF LATE NIGHT THROUGH EARLY MORNING FROST IN PORTIONS OF THE VALLEYS AND DESERTS INTO SUNDAY MORNING. CAZ062-262230- /O.NEW.KSGX.FR.Y.0006.141228T0800Z-141228T1600Z/ /O.EXB.KSGX.FR.Y.0005.141227T1100Z-141227T1500Z/ SAN DIEGO COUNTY DESERTS- 332 AM PST FRI DEC 26 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PST SATURDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE TONIGHT INTO EARLY SATURDAY MORNING... AND INTO THE UPPER 20S TO MID 30S FOR LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * LOCATION FOR FROST...MAINLY IN THE BORREGO SPRINGS AREA FOR LATE TONIGHT INTO EARLY SATURDAY MORNING...THEN MORE WIDESPREAD FOR LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * TIMING FOR FROST...PATCHY FROST FOR LATE TONIGHT INTO EARLY SATURDAY MORNING WITH AREAS OF FROST FOR LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ061-262230- /O.NEW.KSGX.FR.Y.0006.141228T0800Z-141228T1600Z/ COACHELLA VALLEY- 332 AM PST FRI DEC 26 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...FALLING INTO THE UPPER 20S TO MID 30S FOR LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * LOCATION FOR FROST...MOST WIDESPREAD IN COLDER...WIND SHELTERED LOCATIONS. * TIMING FOR FROST...AREAS OF FROST FOR LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-262230- /O.EXB.KSGX.WI.Y.0057.141227T1200Z-141227T2000Z/ /O.CON.KSGX.FR.Y.0004.000000T0000Z-141226T1600Z/ /O.CON.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/ SAN DIEGO COUNTY VALLEYS- 332 AM PST FRI DEC 26 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND SHELTERED LOCATIONS THROUGH EARLY THIS MORNING...AND INTO THE UPPER 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE THIS EVENING INTO SATURDAY MORNING. * LOCATION FOR FROST...THROUGH EARLY THIS IN COLDER WIND SHELTERED AREAS... ESPECIALLY IN THE INLAND VALLEYS...EXPANDING INTO PORTIONS OF THE WESTERN VALLEYS FOR LATE TONIGHT INTO SATURDAY MORNING. * TIMING FOR FROST...PATCHY FROST FOR EARLY THIS MORNING FROM A FEW HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS FOR FROST...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * LOCATION FOR WINDS...IN THE INLAND VALLEYS NEAR THE FOOTHILLS. * TIMING FOR WINDS...WINDS STRENGTHENING LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING...THEN DIMINISHING IN THE AFTERNOON. * IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ043-262230- /O.EXB.KSGX.FR.Y.0005.141227T0800Z-141227T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 332 AM PST FRI DEC 26 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY MAINLY IN THE OCEANSIDE VICINITY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WINDSHELTERED LOCATIONS FOR LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATION FOR FROST...MAINLY IN LOWER LYING AREAS ALONG THE SAN LUIS REY RIVER VALLEY...MOSTLY FROM THE 78 FREEWAY NORTH TO THE CAMP PENDLETON AREA. * TIMING FOR FROST...AREAS OF FROST FOR LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ058-262230- /O.EXB.KSGX.WI.Y.0057.141227T1200Z-141227T2000Z/ SAN DIEGO COUNTY MOUNTAINS- 332 AM PST FRI DEC 26 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST SATURDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL MOUNTAIN SLOPES. * TIMING...WINDS STRENGTHENING LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING...THEN DIMINISHING IN THE AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-262230- /O.CON.KSGX.FR.Y.0004.000000T0000Z-141226T1600Z/ /O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/ /O.CON.KSGX.FR.Y.0005.141227T0500Z-141227T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 332 AM PST FRI DEC 26 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH BELOW PASSES AND CANYONS. * LOCATION FOR WINDS...STRONGEST BELOW PASSES AND CANYONS. * TIMING FOR WINDS...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY. * IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S IN COLDER WIND SHELTERED LOCATIONS THROUGH EARLY THIS MORNING...AND INTO THE UPPER 20S TO MID 30S IN COLDER WIND SHELTERED LOCATIONS FOR LATE THIS EVENING INTO SATURDAY MORNING. * LOCATION FOR FROST...IN COLDER WIND SHELTERED AREAS... ESPECIALLY IN THE CHINO AREA AND IN THE RIVERSIDE COUNTY VALLEYS. * TIMING FOR FROST...PATCHY FROST FOR EARLY THIS MORNING FROM A FEW HOURS BEFORE TO A FEW HOURS AFTER SUNRISE. AREAS OF FROST FOR LATE TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS FOR FROST...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055-057-262230- /O.CON.KSGX.WI.Y.0057.000000T0000Z-141227T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 332 AM PST FRI DEC 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH...MAINLY ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS AND BELOW PASSES AND CANYONS. * TIMING...CONTINUING AT TIMES INTO SATURDAY MORNING. STRONGEST WINDS WILL OCCUR LATE AT NIGHT AND INTO THE MORNING EACH DAY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 25, 8:04 PM PST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 25, 8:04 PM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
804 PM PST THU DEC 25 2014
.SYNOPSIS...
COOL CONDITIONS CONTINUE...WITH PERIODS OF GUSTY NORTHEAST WINDS
ACROSS THE REGION THIS HOLIDAY WEEKEND. ALTHOUGH CONDITIONS MAY
MODERATE A BIT ON SUNDAY...A VERY COLD AIRMASS AND LOW PRESSURE
SYSTEM WILL DIG OVER THE WEST FOR EARLY NEXT WEEK THROUGH NEW YEARS
DAY. THIS SYSTEM WILL EITHER BRING THE REGION COLD TEMPERATURES AND
STRONG SANTA ANA WINDS OR IF IT BECOMES STRONG ENOUGH AND DEVELOPS
FURTHER WEST IT WOULD HAVE THE POTENTIAL TO BRING RAIN AND VERY LOW
ELEVATION SNOWFALL. EITHER WAY...EXPECT UNSEASONABLY COLD WEATHER TO
CONTINUE AT LEAST THROUGH NEW YEARS DAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
CUMULUS CLOUDS QUICKLY DRIED OUT AFTER SUNSET ACROSS SAN DIEGO
COUNTY AND SKY CONDITIONS ARE GENERALLY CLEAR THROUGHOUT THE
REGION.
OFFSHORE PRESSURE GRADIENTS ARE ON THE RISE THIS EVENING. ALTHOUGH
WIND SPEEDS ARE STILL MODERATE...EXPECT AN INCREASE IN GUSTY
NORTHEAST WINDS AFTER MIDNIGHT WITH GUSTS UP TO 60 MPH POSSIBLE AT
TIMES. A WIND ADVISORY REMAINS IN EFFECT THROUGH SATURDAY MORNING
FOR ORANGE AND SAN BERNARDINO COUNTIES. PERIODS OF STRONG OFFSHORE
FLOW WILL CONTINUE THROUGH SATURDAY. TEMPERATURES WILL BOTTOM OUT
FRIDAY NIGHT IN THE HIGH DESERTS IN THE LOW TO MIDDLE 20S AND IN THE
LOW TO MIDDLE 30S IN THE VALLEYS.
ATTENTION IS TURNING TOWARDS A STRONG AND VERY COLD LOW PRESSURE
SYSTEM EARLY NEXT WEEK THROUGH NEW YEARS. THE MODELS ARE BEGINNING
TO HAVE SOME AGREEMENT IN THIS RELATIVELY NEW PATTERN. LOOKING AT
THE GEFS ENSEMBLES AND THE ANALOG TOOL WHICH TAKES THE ENSEMBLE
FORECAST AND COMPARES IT TO HISTORICAL DATASETS...FORECASTER
CONFIDENCE IS INCREASING IN THE VERY COLD UPPER LOW RETROGRADING A
BIT ACROSS FAR SOUTHERN CALIFORNIA TUESDAY AND INTO NEW YEARS EVE.
IF THIS PATTERN VERIFIES WE COULD SEE VERY LOW SNOW LEVELS AS LOW AS
2000-2500 FEET AND STRONG WINDS FROM TUESDAY NIGHT INTO WEDNESDAY
NIGHT. COLD AIRMASS WOULD CONTINUE INTO NEW YEARS DAY. FOR NOW WE
HAVE ADJUSTED THE POPS UP A BIT FOR TUE-WED AND LOWERED SNOW LEVELS
A BIT. ATTM THE ECM IS FURTHER EAST WITH THE COLD CORE AND THE GFS
TRACKS THE LOW DIRECTLY OVER OUR REGION. MEANWHILE THE GEFS LENDS
MORE CREDIBILITY TO THE GFS FORECAST. LATER FORECASTS WILL FINE TUNE
TOWARDS FORECASTER CONFIDENCE IN THIS POTENTIALLY SIGNIFICANT
WEATHER MAKER FOR OUR REGION.
&&
.AVIATION...
260400Z...CLEAR SKIES WITH UNRESTRICTED VIS WILL PREVAIL THROUGH FRI
NIGHT. SURFACE WINDS FROM THE NORTH TO NORTHEAST WILL CONTINUE
THROUGH FRI NIGHT MAINLY IN THE SANTA ANA MOUNTAINS...INLAND EMPIRE
AND LOWER DESERTS WITH GUSTS 30-40 KT...INCLUDING VCNTY
KONT...KSBD...KRAL... KCNO...WITH LLWS AND STRONG UP/DOWNDRAFTS.
&&
.MARINE...
800 PM...WINDS HAVE INCREASED AGAIN IN THE COASTAL WATERS...AND
WINDS WILL GUST AROUND OR JUST OVER 25 KT IN SOME AREAS THROUGH
EARLY FRIDAY. WIND DIRECTION WILL BE NORTHERLY...TRENDING NORTHEAST
EARLY FRIDAY MORNING DUE TO THE OFFSHORE FLOW. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE INNER AND OUTER COASTAL WATERS THROUGH
8 AM PST FRIDAY.
&&
.BEACHES...
800 PM...A LONG-PERIOD WEST-NORTHWEST WILL CONTINUE ELEVATED SURF OF
3-5 FEET...WITH OCCASIONAL SETS TO 6 FEET...AND STRONG RIP CURRENTS
AT THE SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH FRIDAY. SWELL AND
SURF WILL SUBSIDE OVER THE WEEKEND.
&&
.FIRE WEATHER...
PERIODS OF GUSTY NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE
COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS IN ORANGE AND
SOUTHWESTERN SAN BERNARDINO COUNTIES THROUGH SATURDAY MORNING.
SOMEWHAT WEAKER GUSTY NORTHEAST WINDS ARE POSSIBLE IN THE MOUNTAINS
AND INLAND COASTAL AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES FOR
FRIDAY INTO SATURDAY. BELOW AVERAGE TEMPERATURES WILL CONTINUE INTO
THE WEEKEND WITH LOWEST INLAND HUMIDITIES ON FRIDAY AND SATURDAY OF
15 TO 25 PERCENT. WETTING RAINS MAY BE POSSIBLE EARLY NEXT WEEK.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST FRIDAY FOR THE
SAN DIEGO COUNTY COASTAL AREAS.
WIND ADVISORY UNTIL NOON PST SATURDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST FRIDAY FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...BROTHERTON
FIRE WEATHER...PALMER
AVIATION/MARINE...MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 7:31 PM PST | Small Craft Advisory for Winds | SGX | 12 hr | |
| Dec 26, 12:10 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 33 hr |
| Dec 26, 3:32 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Dec 26, 12:34 PM PST | Small Craft Advisory for Winds | SGX | 18 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.